Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 130, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 31, 2006, 12:29 AM CST for Saint Louis County, City of Saint Louis, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 12:29 AM CST (06:29 UTC)
- Expired
- Mar 31, 2006, 1:24 AM CST
- In force
- 55 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
The radar
The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:17 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 310629
SVRLSX
MOC189-510-310730-
/O.NEW.KLSX.SV.W.0130.060331T0629Z-060331T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 AM CST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
ST. LOUIS CITY IN EAST CENTRAL MISSOURI
* UNTIL 130 AM CST
* AT 1227 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF EUREKA...OR ABOUT NEAR UNION...AND MOVING EAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
WILDWOOD...
ELLISVILLE...
BALLWIN...
MANCHESTER...
CLARKSON VALLEY...
TOWN AND COUNTRY...
FRONTENAC...
LADUE...
CREVE COEUR...
UNIVERSITY CITY...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3863 9074 3848 9073 3847 9030 3867 9019
3882 9029
$$
CVKING4 follow-up statements
000
WWUS53 KLSX 310641
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CST FRI MAR 31 2006
MOC189-510-310730-
/O.CON.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
1241 AM CST FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ST. LOUIS AND ST. LOUIS CITY COUNTIES...
AT 1237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH 11 MILES WEST OF
WILDWOOD...MOVING NORTHEAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WILDWOOD...CLARKSON VALLEY...ELLISVILLE...CHESTERFIELD...BALLWIN...
TOWN AND COUNTRY...OVERLAND...CREVE COEUR...OLIVETTE AND FRONTENAC.
LAT...LON 3863 9074 3848 9073 3847 9030 3867 9019
3882 9029
$$
CVKING000
WWUS53 KLSX 310654
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1254 AM CST FRI MAR 31 2006
MOC189-510-310730-
/O.CON.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
1254 AM CST FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ST. LOUIS AND NORTHERN ST. LOUIS CITY COUNTIES...
AT 1252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER CLARKSON VALLEY...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
TOWN AND COUNTRY...CREVE COEUR...ST. JOHN...BEL-RIDGE...OVERLAND...
WOODSON TERRACE...COOL VALLEY...KINLOCH...FERGUSON AND DELLWOOD.
LAT...LON 3863 9074 3849 9073 3856 9042 3862 9018
3889 9017
$$
CVKING000
WWUS53 KLSX 310702
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 AM CST FRI MAR 31 2006
MOC189-510-310730-
/O.CON.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
102 AM CST FRI MAR 31 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR ST. LOUIS AND NORTHERN ST. LOUIS CITY COUNTIES...
AT 1256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER BALLWIN...MOVING NORTHEAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CLAYTON...NORMANDY...JENNINGS...NORTHWOODS...GREENDALE...RIVERVIEW...
BELLEFONTAINE NEIGHBORS...DELLWOOD...BLACK JACK AND SPANISH LAKE.
LAT...LON 3863 9074 3849 9073 3856 9042 3862 9018
3889 9017
$$
CVKING000
WWUS53 KLSX 310724
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
124 AM CST FRI MAR 31 2006
MOC189-510-310734-
/O.CAN.KLSX.SV.W.0130.000000T0000Z-060331T0730Z/
ST. LOUIS CITY MO-ST. LOUIS MO-
124 AM CST FRI MAR 31 2006
...THE SEVERE THUNDERSTORM WARNING FOR ST. LOUIS AND ST. LOUIS CITY
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 3863 9074 3849 9073 3856 9042 3862 9018
3889 9017
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:20 AM CST, 9 minutes earlier.
Area forecast discussion, Mar 31, 12:20 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1220 AM CST FRI MAR 31 2006 .DISCUSSION... WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM. 850 MB WAA ALSO OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID- UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA. GKS && .AVIATION... FOR THE 06Z TAFS...BACKEDGE OF TSRA ARE FOLLOWING THE DRY LINE VERY WELL...NEAR A KUIN-KCOU LINE...AND EXPECT THIS TO PUSH THRU THE KSTL/KSUS TAF SITES ARND 08Z...WITH LAST OF THE RESIDUAL SHRA BY 09Z. MAIN THREAT IS GOING TO BE HIGH WIND GUSTS ALONG LEADING EDGE OF TSRA...WITH GUSTS TO 40-45KTS. DRY SLOT/CLEARING THEN WORKS IN SHORTLY AFTER DRY LINE PUSHES THRU AND WILL MAINTAIN KCOU/KSTL/KSUS TAF SITES IN MOSTLY CLEAR CONDITIONS FOR THE REMAINDER OF THE VALID TAF PERIOD. ONLY KUIN IN THE NORTH WILL GET EDGED BY SOME WRAPAROUND CLOUDINESS BY LATE MORNING...WITH THESE CLOUDS HANGING IN THRU MUCH OF FRIDAY EVENING. MAIN STORY THRU LATE FRIDAY AFTERNOON WILL BE THE STRONG WINDS... WITH A GRADUAL VEERING TO TAKE PLACE...FIRST WITH PASSAGE OF DRY LINE TO SWITCH WINDS TO SW...AND THEN WITH PASSAGE OF COLD FRONT DURING LATE MORNING AND EARLY AFTERNOON THAT WILL SHIFT WINDS TO W. GUSTS WILL FINALLY DIMINISH TOWARDS LATE AFTERNOON/EARLY EVENING. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 31, 12:27 AM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1227 AM CST FRI MAR 31 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1227 AM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...REST OF TONIGHT A SLIGHT RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REST OF TONIGHT FOR EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. A TROUGH OF LOW PRESSURE WILL CONTINUE PUSHING THROUGH OUR REGION ACTING AS A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE HIGH AMOUNTS OF ATMOSPHERIC ENERGY WILL COMBINE WITH INSTABILITY TO CREATE A SEVERE THREAT...ESPECIALLY FOR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY AND WEDNESDAY AS THE UNSETTLED WEATHER PATTERN CONTINUES INTO NEXT WEEK WITH A NEW DISTURBANCE EVERY COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED UNTIL APPROXIMATELY 2 AM...NOTABLY IN EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. TES
In the hours before
Local storm report, Mar 30, 11:01 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1101 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 12 E NEW LONDON 39.58N 91.17W
03/30/2006 E0.75 INCH PIKE IL AMATEUR RADIO
&&
TESLocal storm report, Mar 30, 11:03 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST 12 E NEW LONDON 39.58N 91.17W
03/30/2006 M71 MPH PIKE IL AMATEUR RADIO
TREE LIMBS ALSO DOWNED...SIZE UNKNOWN.
&&
TESLocal storm report, Mar 30, 11:26 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND GST 1 S JEFFERSON CITY 38.56N 92.19W
03/30/2006 E60 MPH COLE MO TRAINED SPOTTER
MULTIPLE POWER LINES/POLES DOWNED IN CENTRAL PORTIONS OF
JEFFERSON CITY.
&&
TESLocal storm report, Mar 30, 11:28 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1128 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG BLAND 38.30N 91.63W
03/30/2006 GASCONADE MO LAW ENFORCEMENT
PINE TREE DOWNED...SIZE UNKNOWN. CORNER OF POLICE
OFFICER/S HOUSE BLOWN OUT.
&&
TESLocal storm report, Mar 30, 11:32 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1132 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 S KINGDOM CITY 38.93N 91.94W
03/30/2006 CALLAWAY MO BROADCAST MEDIA
SOME TREE DAMAGE ALONG COUNTY ROAD 110.
&&
TESLocal storm report, Mar 31, 12:29 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1229 AM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL BARRY 39.70N 91.04W
03/30/2006 E1.75 INCH PIKE IL LAW ENFORCEMENT
REPORTED BY PIKE COUNTY SHERIFF.
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:14 PM CST | Severe Thunderstorm Warning | LSX | Shelby | 31 min |
| Mar 30, 7:40 PM CST | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 50 min |
| Mar 30, 8:13 PM CST | Severe Thunderstorm Warning | LSX | Lewis | 34 min |
| Mar 30, 9:02 PM CST | Severe Thunderstorm Warning | LSX | Knox, Lewis | 43 min |
| Mar 30, 9:20 PM CST | Tornado Warning | LSX | Boone | 40 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Audrain | 45 min |
| Mar 30, 9:53 PM CST | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 52 min |
| Mar 30, 9:57 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 37 min |
| Mar 30, 10:21 PM CST | Severe Thunderstorm Warning | LSX | Pike, Ralls | 39 min |
| Mar 30, 10:30 PM CST | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| Mar 30, 11:25 PM CST | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 29 min |
| Mar 30, 11:29 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 39 min |
| Mar 30, 11:56 PM CST | Severe Thunderstorm Warning | LSX | Franklin | 49 min |
| Mar 31, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Lincoln | 52 min |
| Mar 31, 12:12 AM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.